MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGASUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGASUTURECUT ND
Model Number 420309-05
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported complaint "broken cable." the instrument was found to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was missing from the clevis.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, the mega suturecut needle had a broken cable.There was no report of fragment(s) falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
ENDOWRIST
Common Device Name
MEGASUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8637962
Report Number2955842-2019-10376
Device Sequence Number2211288
Product Code NAY
UDI-Device Identifier00886874111796
UDI-Public(01)00886874111796(10)N10171115
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420309-05
Device Lot NumberN10150616 836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1